Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 62, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 1997, 6:43 PM PDT for Inyo County, California. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1997, 6:43 PM PDT (01:43 UTC)
- Expired
- Sep 2, 1997, 8:00 PM PDT
- In force
- 77 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 030148 FFWLAS CAC071-027-030300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 643 PM PDT TUE SEP 2 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 800 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEASTERN CALIFORNIA ...WEST CENTRAL AND NORTHWESTERN SAN BERNARDINO COUNTY ...SOUTHWESTERN INYO COUNTY THIS EXTENDS AND SUPERCEDES THE WARNINGS ISSUED EARLIER FOR WEST CENTRAL SAN BERNARDINO COUNTY AND FOR NORTHWEST SAN BERNARDINO AND SOUTHWEST INYO COUNTIES. AT 640 PM PDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS... SOME WITH HEAVY RAIN...SCATTERED ACROSS THE HIGH DESERT COUNTRY OF SOUTHEAST CALIFORNIA. THE STRONGEST STORMS WERE LOCATED 10 MILES SOUTHEAST OF FOUR CORNERS...AND 25 MILES NORTH OF BARSTOW. THESE STORMS WERE MOVING NORTH AT 10-15 MPH AND HAVE A HISTORY OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS. A SPOTTER IN APPLE VALLEY REPORTED WINDS GUSTING TO 62 MPH AT 604 PM. AT 627 PM...SPOTTERS IN BARSTOW REPORTED WINDS GUSTING TO 70 MPH AND DIME-SIZED HAIL. BRIEF PERIODS OF HEAVY RAIN HAVE BEEN REPORTED FROM NUMEROUS LOCATIONS WITH SOME LOCALIZED FLOODING OF ROADWAYS AND WASHES. RUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:07 PM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 2, 2:07 PM PDT, 4 hours 36 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT TUE SEP 2 1997 RADAR AND STLT BOTH INDICATE MOST OF FCST AREA CONVECTION-FREE WITH EXCEPTION OF ERN SLOPES OF SIERRA NEVADA. SEVERAL FACTORS LIKELY INHIBITING T-STORM DEVELOPMENT THIS AFTERNOON. TEMPS AT 21Z STILL ONLY IN LOWER 80S OVER SRN NV WHICH IS STILL WELL BELOW CONVECTIVE TEMPS. RAINFALL FROM LAST NIGHT ALSO LIKELY STABILIZED LOWER LAYERS TO SOME DEGREE AND CAPPING INVERSION AT 6OO MB ALSO A FACTOR. WITH ALL THAT SAID...WILL TRIM PRECIP CHANCE A CATEGORY OR TWO FOR TONIGHT INTO ISOLD OR SCT. ALL MDLS SHOW LITTLE CHG FOR THE NEXT FEW DAYS WITH FCST AREA REMAINING UNDER A MOIST SOUTHEAST FLOW WITH UNSTBL CONDS CONTINUING WITH FCST LI VALUES IN THE 0 TO -2 CATEGORY. THEREFORE...WILL CONTINUE BROAD-BRUSH APPROACH WITH SCT POPS FOR MOST AREAS THROUGH THU. LONGER RANGE MDLS CONTINUE TO BRING TROUGH ALONG WEST COAST OVER THE WEEKEND WHICH SHOULD BRING A DRIER SOUTHWEST FLOW THEREBY CUTTING OFF T-STORMS CHANCES. LAS 2332. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Sep 2, 5:28 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Sep 2, 5:28 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 2 hr |
| Sep 2, 5:28 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 2 hr |
| Sep 2, 5:49 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 56 min |
| Sep 2, 6:43 PM PDT | Flash Flood Warning | VEF | San Bernardino | 77 min |
| Sep 2, 6:43 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 77 min |
| Sep 2, 6:43 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 77 min |
| Sep 3, 12:10 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Sep 3, 2:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 65 min |
| Sep 3, 2:25 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.